Arkansas, 2001

Hail in Arkansas, June 3, 2001

June 3, 2001 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 3, 2:00 AM CST, 5 hours 14 minutes earlier.

Area forecast discussion, Jun 3, 2:00 AM CST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 AM CDT SUN JUN 3 2001

NOTED WARMER AIR AT 800-600 MB IS CAPPING MORE WIDESPREAD CONVECTIVE
DEVELOPMENT ACROSS NORTHERN SECTIONS. AT THE PRESENT TIME, ISOLATED
THUNDERSHOWERS MOVING EAST ACROSS NORTHERN SECTIONS APPEAR STRONG BUT
BELOW SEVERE LEVEL. THETA-E ADVECTION HOWEVER IN THE LOWEST 1-2 KM
AND THE RESULTING UWARD VERTICAL MOTIONS ARE EXPECTED TO ACT IN
TANDEM TO WEAKEN THE CAP. THIS WILL IN TURN GIVE WAY TO MORE
WIDESPREAD DEVELOPMENT OF THUNDERSTORMS THIS MORNING ACROSS THE
NORTHERN HALF OF ARKANSAS. HIGH TEMPERATURES THIS AFTERNOON WILL
LIKELY RANGE FROM THE MID 70S TO LOWER 90S IN THE SOUTHERN SECTIONS
SOUTH OF THE QUASI-STATIONARY EAST-TO-WEST ORIENTED FRONT.

.LIT...NONE.

38

In the hours before

Special weather statement, Jun 3, 3:00 AM CST, 4 hours 14 minutes before
ARZ003>007-012>016-021>025-031>034-031800-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT SUN JUN 3 2001

...A SLIGHT RISK OF SEVERE WEATHER EXISTS OVER MUCH OR NORTH ARKANSAS
TODAY...

A WEAK FRONT STRETCHES FROM WEST TO EAST ACROSS ARKANSAS...ROUGHLY
FROM HELENA TO CONWAY TO FORT SMITH. THERE IS UNSTABLE AIR OVER THE
STATE NORTH OF THE FRONT. ALSO...ABUNDANT MOISTURE WILL BE MOVING
OVER NORTH ARKANSAS FROM THE SOUTH...WHERE DEW POINTS ARE IN THE
70S. DAYTIME HEATING WILL PLAY A PART IN THE DEVELOPMENT OF STRONG
TO SEVERE THUNDERSTORMS AS WELL.

THE MAIN THREATS EXPECTED WITH THESE THUNDERSTORMS WILL BE DAMAGING
WINDS AND LARGE HAIL.

EVERYONE IS URGED TO REVIEW SEVERE WEATHER SAFETY RULES AND TO KEEP
INFORMED ABOUT THE LATEST WEATHER CONDITIONS.

EMERGENCY MANAGERS...STORM SPOTTERS...AND AMATEUR RADIO OPERATORS
MAY NEED TO BE ACTIVATED LATER TODAY.

32
Special weather statement, Jun 3, 3:14 AM CST, 4 hours before
ARZ003>007-012>016-023>025-031400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
414 AM CDT SUN JUN 3 2001

...SEVERE THUNDERSTORM WATCH FOR NORTHERN ARKANSAS UNTIL 900 AM
CDT...

A COLD FRONT STRETCHES FROM EAST TO WEST ACROSS ARKANSAS...ROUGHLY
FROM HELENA TO CONWAY TO FORT SMITH. THERE IS UNSTABLE AIR OVER THE
STATE NORTH OF THE FRONT. ALSO...ABUNDANT MOISTURE WILL BE MOVING
OVER NORTH ARKANSAS FROM THE SOUTH...WHERE DEW POINTS ARE IN THE
70S. ISOLATED THUNDERSTORMS HAVE DEVELOPED OVER THE NORTH THIS
MORNING. SEVERE THUNDERSTORMS EARLIER PRODUCED LARGE HAIL.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR NORTHERN ARKANSAS UNTIL
900 AM CDT THIS SUNDAY MORNING.

THE MAIN THREATS EXPECTED WITH THESE THUNDERSTORMS WILL BE DAMAGING
WINDS AND LARGE HAIL.

EVERYONE IS URGED TO REVIEW SEVERE WEATHER SAFETY RULES AND TO KEEP
INFORMED ABOUT THE LATEST WEATHER CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER DEVELOPMENTS.

38
Local storm report, Jun 3, 4:00 AM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN JUN 3 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0300 AM    LAKEVIEW                  AR   1.5 INCH HAIL
06/03/01   BAXTER                         REPORTED BY LOCAL LAW
                                          ENFORCEMENT.

0305 AM    MOUNTAIN HOME             AR   .75 INCH HAIL
06/03/01   BAXTER                         REPORTED BY LOCAL LAW
                                          ENFORCEMENT.

32

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Jackson

When
June 3, 7:14 AM CST
Where
Jackson County, Grubbs
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.650, -91.067

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255213.